Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 34, NWS Charleston, WV

March 23, 201111 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Mar 23, 2011, 5:06 PM EDT for 11 counties in West Virginia. It was in force for 69 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 23, 2011, 5:06 PM EDT (21:06 UTC)
Expired
Mar 23, 2011, 6:15 PM EDT
In force
69 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Jackson County, WV, Kanawha County, WV, Lincoln County, WV, Mason County, WV, Nicholas County, WV, Putnam County, WV, Roane County, WV

The radar

The Charleston,WV radar (KRLX), 39 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 23, 5:29 PM EDTHAIL 1Pinch, WV
Mar 23, 5:30 PM EDTHAIL 1Falling Rock, WV
Mar 23, 5:45 PM EDTTSTM WND DMG2 W Poca, WVTREES DOWN ON BILLS CREEK ROAD
Mar 23, 5:45 PM EDTTSTM WND DMGEne Hamlin, WVTREE DOWN AT BEAR CREEK IN WEST HAMLIN
Mar 23, 5:45 PM EDTHAIL 0.88Ene Hamlin, WVTREE DOWN AT BEAR CREEK IN WEST HAMLIN
Mar 23, 5:57 PM EDTTSTM WND DMGCross Lanes, WVLARGE TREE DOWN ON HOUSE...ROOF DAMAGED
Mar 23, 6:06 PM EDTTSTM WND DMG5 Ne Charleston, WV50 FOOT PINE TREE AND POWER LINES DOWN ON ROSE LANE DRIVE IN MINK SHOALS
Mar 23, 6:20 PM EDTTSTM WND DMG2 W Poca, WVTREES DOWN ON BILLS CREEK ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 1:13 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.1 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1256 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

569 
WUUS51 KRLX 232106
SVRRLX
WVC007-011-013-015-035-039-043-053-067-079-087-232215-
/O.NEW.KRLX.SV.W.0034.110323T2106Z-110323T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
506 PM EDT WED MAR 23 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BRAXTON COUNTY IN WEST VIRGINIA...
  SOUTHEASTERN CABELL COUNTY IN WEST VIRGINIA...
  SOUTHERN CALHOUN COUNTY IN WEST VIRGINIA...
  CLAY COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF CLAY...
  SOUTHERN JACKSON COUNTY IN WEST VIRGINIA...
  KANAWHA COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITIES OF...NITRO...CHARLESTON...
  NORTHERN LINCOLN COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF HAMLIN...
  SOUTHEASTERN MASON COUNTY IN WEST VIRGINIA...
  WEST CENTRAL NICHOLAS COUNTY IN WEST VIRGINIA...
  PUTNAM COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF WINFIELD...
  SOUTHERN ROANE COUNTY IN WEST VIRGINIA...

* UNTIL 615 PM EDT

* AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM KENNA TO WINFIELD TO TORNADO...
  OR ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF RIPLEY TO WINFIELD
  TO 8 MILES SOUTHWEST OF NITRO...AND MOVING EAST AT 55 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALUM
  CREEK...CROSS LANES...INSTITUTE...DUNBAR...SOUTH CHARLESTON...
  SISSONVILLE...COAL FORK...ELKVIEW...PINCH...CLENDENIN...AMMA...
  GLEN...WALLBACK AND BIG OTTER.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 26 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
134 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 51...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 91 AND 95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.

&&

LAT...LON 3860 8205 3879 8185 3874 8099 3872 8099
      3874 8095 3873 8082 3850 8092 3823 8102
      3824 8119 3827 8123 3824 8126 3828 8228
TIME...MOT...LOC 2106Z 278DEG 47KT 3870 8167 3858 8180
          3831 8186

$$

30
2 follow-up statements
443 
WWUS51 KRLX 232149
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
549 PM EDT WED MAR 23 2011

WVC011-035-053-079-232159-
/O.CAN.KRLX.SV.W.0034.000000T0000Z-110323T2215Z/
PUTNAM WV-MASON WV-JACKSON WV-CABELL WV-
549 PM EDT WED MAR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CABELL...SOUTHERN
JACKSON...SOUTHEASTERN MASON AND PUTNAM COUNTIES IN WEST VIRGINIA IS
CANCELLED...


A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3846 8169 3875 8114 3874 8100 3872 8099
      3874 8095 3873 8082 3823 8102 3824 8116
      3827 8123 3824 8126 3824 8133 3828 8198
TIME...MOT...LOC 2149Z 268DEG 31KT 3874 8103 3856 8135
          3827 8191

$$

WVC007-013-015-039-043-067-087-232215-
/O.CON.KRLX.SV.W.0034.000000T0000Z-110323T2215Z/
KANAWHA WV-BRAXTON WV-ROANE WV-CALHOUN WV-CLAY WV-NICHOLAS WV-
LINCOLN WV-
549 PM EDT WED MAR 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHEASTERN LINCOLN...WEST CENTRAL NICHOLAS...CLAY...
SOUTHEASTERN CALHOUN...SOUTHEASTERN ROANE...SOUTHWESTERN BRAXTON AND
NORTHERN KANAWHA COUNTIES...

AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM NICUT TO CLENDENIN TO 7
MILES SOUTHWEST OF TORNADO...OR ALONG A LINE EXTENDING FROM 13 MILES
SOUTH OF GRANTSVILLE TO 17 MILES SOUTH OF SPENCER TO 8 MILES EAST OF
HAMLIN...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEFT
HAND...SOUTH CHARLESTON...CHLOE...AMMA...ALUM CREEK...ROSEDALE...
ELKVIEW...CHARLESTON...PINCH...NEBO...WALLBACK...BIG OTTER...
WILSIE...SERVIA...STRANGE CREEK...HARRISON...BENTREE...BICKMORE...
INDORE...POND GAP...IVYDALE...GLEN...COAL FORK...CLAY AND PROCIOUS

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 49 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
111 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 50...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 91 AND 95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3846 8169 3875 8114 3874 8100 3872 8099
      3874 8095 3873 8082 3823 8102 3824 8116
      3827 8123 3824 8126 3824 8133 3828 8198
TIME...MOT...LOC 2149Z 268DEG 31KT 3874 8103 3856 8135
          3827 8191

$$

12
324 
WWUS51 KRLX 232212
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
612 PM EDT WED MAR 23 2011

WVC007-013-015-039-043-067-087-232222-
/O.EXP.KRLX.SV.W.0034.000000T0000Z-110323T2215Z/
KANAWHA WV-BRAXTON WV-ROANE WV-CALHOUN WV-CLAY WV-NICHOLAS WV-
LINCOLN WV-
612 PM EDT WED MAR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN...WEST
CENTRAL NICHOLAS...CLAY...SOUTHEASTERN CALHOUN...SOUTHEASTERN
ROANE...SOUTHWESTERN BRAXTON AND NORTHERN KANAWHA COUNTIES WILL
EXPIRE AT 615 PM EDT...

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 49 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
111 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 51...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 91 AND 95.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. OTHER
STORMS IN THE AREA COULD PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL KENTUCKY AND CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3846 8169 3875 8114 3874 8100 3872 8099
      3874 8095 3873 8082 3823 8102 3824 8116
      3827 8123 3824 8126 3824 8133 3828 8198
TIME...MOT...LOC 2212Z 268DEG 31KT 3875 8078 3857 8110
          3828 8166

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 2:45 PM EDT, 2 hours 21 minutes earlier.

Area forecast discussion, Mar 23, 2:45 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
245 PM EDT WED MAR 23 2011

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL PUSH EAST THROUGH TONIGHT...BRINGING A
COLD FRONT WITH MUCH COOLER AIR IN ITS WAKE. HIGH PRESSURE SETS UP
TO THE NORTH WHILE A LOW PASSES TO THE SOUTH THIS WEEKEND.

&&

.NEAR TERM /THROUGH THURSDAY/...
POTENTIAL FOR SEVERE WEATHER THIS EVENING THEN SNOW SHOWERS TOMORROW
ARE THE MAIN ISSUES.

SHOWERS AND THUNDERSTORMS ARE DEVELOPING IN ADVANCE AN APPROACHING
COLD FRONT. THE FIRST LINE OF STORMS ARE MOVING ACROSS EASTERN KY
AND SOUTHEAST OH. A SECOND...LARGER LINE...IS DEVELOPING ACROSS
SOUTHEAST INDIANA IN ASSOCIATION WITH THE COLD FRONT.

AT 18Z...SURFACE BASED CAPE WAS 500 J/KG SOUTH TO 1500 J/KG NORTH
WITH LIS -1C TO -5C. WITH LOW LEVEL JET OF 35 TO 45 KT LOW LEVEL JET
THROUGH 00Z THU...FREEZING LEVEL AROUND 10K FEET AND PLENTY OF
INSTABILITY...SEVERE WEATHER LOOKS LIKELY THROUGH LATE EVENING. THE
MAIN THREAT WILL BE LARGE HAIL. ISOLATED TORNADOES CANNOT BE RULED
OUT GIVEN THE SPEED SHEAR THROUGH EVENING.

COLD FRONT WILL MOVE ACROSS THE REGION OVERNIGHT. COLDER AIR WILL
FILTER IN BEHIND THE FRONT. H85 TEMPS FALL TO BELOW 0C FROM WEST TO
EAST STARTING AROUND 12Z THU. ANY LINGERING SHOWERS WILL MIX WITH
SNOW SHOWERS EARLY BEFORE DRIER AIR MOVE IN. ONLY SOME LOW LEVEL
MOISTURE WILL LINGER ACROSS THE WESTERN CWA. IN THE MOUNTAINS...RAIN
AND SNOW SHOWERS ARE POSSIBLE THROUGH OUT MOST OF THE DAY THURSDAY.
HIGH TEMPERATURES WILL BE IN THE 40S WEST TO THE 30S IN THE
MOUNTAINS.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
UPSLOPE COLD ADVECTION FLOW TO OPEN THE PERIOD WITH A SECOND SURGE OF
COLD ADVECTION OVERNIGHT INTO FRI...ALONG WITH DRY ADVECTION.
UPSLOPE CLOUDS ALONG THE MOUNTAINS SHOULD DISSIPATE TOWARD DAWN FRI.

ARCTIC HIGH PRESSURE PRESSURE TAKES UP RESIDENCE OVER SOUTH
CENTRAL CANADA FOR FRI AND THE WEEKEND...UNDER AN OMEGA BLOCK
ALOFT. A LOW PRESSURE WAVE TRACKS S OF THE AREA...UNDER THE RATHER
FLAT FLOW S OF THE OMEGA BLOCK...ACROSS TN AND NC...OVER THE
WEEKEND. RAISED POPS...MAINLY ACROSS THE S...SAT.

USED A BLEND OF THE MET AND MAV FOR TEMPERATURES FOR THE MOST
PART...THE GFS REPRESENTING THE WARMER SOLN WITH THE MORE NWD
TRACK. USED THE NAM12 FOR THE WARM LAYER ALOFT TO DRIVE
PRECIPITATION TYPE. ALSO USED THE NAM12 FOR QPF...WITH AMOUNTS OF
A TENTH OF AN INCH OR LESS PER 6 HOURS.

HAVE SNOW ACROSS CENTRAL AND NORTHERN PORTIONS OF THE AREA LATE
FRI NT INTO SAT BUT THERMAL PROFILES ARE MARGINAL ENOUGH SO THAT
LATE MARCH INSOLATION WILL ACTUALLY BE ENOUGH TO CHANGE THE
PRECIPITATION TO RAIN FOR FRI AFTERNOON. DID GET A FEW TENTHS OF AN
INCH OF SNOW IN A STRIP ACROSS THE N-CENTRAL PORTION OF THE
AREA...SE OHIO THROUGH N-CENTRAL WV AND THE NORTHERN WV
MOUNTAINS...MAINLY LATE FRI NT INTO SAT MORNING...IF IT INDEED DOES
SNOW. SO THIS IS A CONDITIONAL FORECAST. RAIN WILL BE THE
PREDOMINATE PRECIPITATION TYPE ACROSS SOUTHERN PORTIONS OF THE
AREA...JUST WHERE PRECIPITATION IS LIKELIEST TO BEGIN WITH.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
WITH HIGHLY ACTIVE WEATHER PATTERN TODAY...DECIDING TO SHIFT STAFF
FOCUS TO NEAR TERM CONVECTION. FOR THE EXTENDED...CHOSE TO ROLL WITH
HPC THINKING AND BLEND SOME ELEMENTS WITH PREVIOUS FORECAST TO HAVE
SOME CONTINUITY. SYSTEM FOR SUNDAY LOOKS TO BE STAYING MAINLY TO THE
SOUTH...BUT DID EXTEND CHC POPS TO THE NORTH TO ACCOUNT FOR GFS
SOLN. THIS THINKING WOULD PUT AT LEAST SOME SNOW SHOWERS MIXING IN
ACROSS THE NORTH AND IN THE MOUNTAINS. KEEPING TEMPS ON THE COOL
SIDE THROUGH THE WEEK AS WE WILL REMAIN UNDER CAA THROUGH EARLY DAY
6 WHEN THE NEXT SYSTEM APPROACHES FROM THE WEST.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
COLD FRONT WITH TWO LINES OF DEVELOPING THUNDERSTORMS IN ADVANCED OF
THE FRONT WILL CONTINUE TO MOVE TOWARD THE TAF SITES. HAVE TRIED TO
TIME THE FIRST OF TWO DEVELOPING LINE INTO THE SITES WITH TEMPO
GROUPS. ANTICIPATE VFR CONDITIONS UNTIL STORMS ARRIVE. HEAVY RAIN
AND REDUCED VISIBILITIES WILL RESULT IN IFR CONDITIONS IN THE
VICINITY OF THESE STORMS. ADDITIONAL THUNDERSTORMS ARE DEVELOPING
ACROSS EASTERN INDIANA AND MOVING EAST IN ADVANCED OF THE COLD
FRONT. WILL HAVE TO MONITOR THESE STORMS AS ADDITIONAL HEAVY
RAINFALL AND GUSTY WINDS WILL CREATE IFR CONDITIONS. ANOTHER CONCERN
FOR AVIATION INTERESTS IS LARGE HAIL. THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING LARGE HAIL.

ONCE THE FRONT MOVES ACROSS THE SITES...COLDER TEMPERATURES AND LOW
CLOUDS WILL RESULT. GENERALLY MVFR WILL REMAIN THROUGH THE PERIOD.
COULD SEE SOME RAIN AND SNOW SHOWERS AT EKN AND BKW AFTER 12Z THU.
FOR NOW...HAVE LEFT OUT DUE TO UNCERTAINTY.

FORECAST CONFIDENCE: MEDIUM

ALTERNATE SCENARIOS: TIMING OF SHOWERS AND THUNDERSTORMS COULD VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    M    M    M    H    H    H    H    H    H    M
HTS CONSISTENCY  H    H    M    M    M    H    H    H    M    M    M    M
BKW CONSISTENCY  H    H    M    M    H    M    M    M    M    M    M    M
EKN CONSISTENCY  H    M    H    H    M    M    H    M    H    M    M    M
PKB CONSISTENCY  H    H    M    M    M    M    M    L    L    M    M    M
CKB CONSISTENCY  H    H    M    H    H    M    H    M    M    L    M    M

AFTER 18Z THURSDAY...
SOME MVFR CONDITIONS POSSIBLE ACROSS THE HIGHER ELEVATIONS WITH LOW CLOUDS.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JB/JSH/TRM
NEAR TERM...JB
SHORT TERM...TRM
LONG TERM...TAX
AVIATION...JB
Hazardous weather outlook, Mar 23, 1:27 PM EDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
127 PM EDT WED MAR 23 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-241730-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-
VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD-
PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
127 PM EDT WED MAR 23 2011

...TORNADO WATCH 55 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND
WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Mar 23, 4:32 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
432 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             6 W ATHENS              39.32N  82.21W
03/23/2011  E1.75 INCH       ATHENS             OH   TRAINED SPOTTER

            SPOTTER HAD YARD COVERED WITH GOLF BALL SIZED
            HAIL...REPORTED DAMAGE TO CAR

&&

EVENT NUMBER RLX1100342

TAX
Local storm report, Mar 23, 4:41 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
441 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             THE PLAINS              39.37N  82.13W
03/23/2011  E0.88 INCH       ATHENS             OH   POST OFFICE

&&

EVENT NUMBER RLX1100343

TAX
Local storm report, Mar 23, 4:53 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
453 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     ATHENS                  39.33N  82.10W
03/23/2011                   ATHENS             OH   911 CALL CENTER

            SEVERAL TREES REPORTED DOWN AROUND ATHENS TOWNSHIP

&&

EVENT NUMBER RLX1100344

TAX
Local storm report, Mar 23, 4:56 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
456 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     WILLIAMSTOWN            39.40N  81.45W
03/23/2011                   WOOD               WV   TRAINED SPOTTER

            LARGE TREE BRANCHES DOWN

&&

EVENT NUMBER RLX1100345

JFD
Local storm report, Mar 23, 5:01 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
501 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             2 SW BELPRE             39.26N  81.62W
03/23/2011  E0.88 INCH       WOOD               WV   TRAINED SPOTTER

            HAIL COVERING THE ROAD SURFACE

&&

EVENT NUMBER RLX1100346

TAX
Local storm report, Mar 23, 5:05 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
505 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             2 SSW LITTLE HOCKING    39.23N  81.71W
03/23/2011  E1.00 INCH       WASHINGTON         OH   TRAINED SPOTTER

&&

EVENT NUMBER RLX1100347

JFD

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 2:20 PM EDTSpecial Weather StatementRLXMason40 min
Mar 23, 3:30 PM EDTSpecial Weather StatementRLXHarrison, Taylor30 min
Mar 23, 3:58 PM EDTSevere Thunderstorm WarningRLXMcDowell, Raleigh, Wyoming25 min
Mar 23, 4:18 PM EDTSevere Thunderstorm WarningRLXWood72 min
Mar 23, 4:37 PM EDTSevere Thunderstorm WarningRLXWood38 min
Mar 23, 4:48 PM EDTSevere Thunderstorm WarningRLXDoddridge, Pleasants, Ritchie, Tyler, Wood50 min
Mar 23, 4:58 PM EDTSevere Thunderstorm WarningRLXCabell, Jackson, Mason, Wayne47 min
Mar 23, 5:08 PM EDTSevere Thunderstorm WarningRLXBoone, Lincoln, Logan, Mingo, Wayne67 min
Mar 23, 5:20 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Doddridge, Gilmer, Harrison, Jackson and 5 more55 min
Mar 23, 5:39 PM EDTSevere Thunderstorm WarningRLXBarbour, Harrison, Pocahontas, Randolph, Taylor, Upshur81 min
Mar 23, 5:46 PM EDTSevere Thunderstorm WarningRLXBraxton, Clay, Nicholas, Pocahontas, Randolph, Upshur and 1 more74 min
Mar 23, 5:53 PM EDTSevere Thunderstorm WarningRLXBoone, Fayette, Kanawha, Lincoln, Logan, Mingo and 2 more82 min
Mar 23, 6:48 PM EDTSevere Thunderstorm WarningRLXPocahontas42 min
Mar 23, 6:57 PM EDTSevere Thunderstorm WarningRLXMcDowell, Wyoming78 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.